MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 23CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 23CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR723
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rectocolectomy, robot converted to laparo the clamp does not work on the generator.Taking an ultracision of another brand to operate.Loss of chance for the patient because the surgeon had to operate with equipment of the wrong size for the patient.
 
Additional Manufacturer Narrative
(b)(4) date sent: 3/19/2025 d4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the original device and generator that was used? what problems occurred with the original device? what was the software version on the gen11? when converting from robotic, did the procedure become open or a laparoscopy? was the decision to switch from the robotic procedure due to the issues that occurred with the har723? what device and generator was used to complete the procedure? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/3/2025.Corrected data: b1, h1.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.Additional information was requested and the following was obtained: what was the original device and generator that was used? unk.What problems occurred with the original device? no dection of the device.What was the software version on the gen11? maybe version 2016.When converting from robotic, did the procedure become open or a laparoscopy? open.Was the decision to switch from the robotic procedure due to the issues that occurred with the har723? no, but the material in 23 cm that did not work complicated the way open.What device and generator was used to complete the procedure? clamp/wire/knots.No devices.

Brand Name
HARMONIC 700 SHEARS 23CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21642066
Report Number3005075853-2025-02016
Device Sequence Number15392791
Product Code LFL
UDI-Device Identifier10705036035763
UDI-Public(01)10705036035763(17)290331(10)Y7014Z
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR723
Device Lot NumberY7014Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown